MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL SNARE SD-400

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL SNARE SD-400
Model Number SD-400U-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled "risk of delayed bleeding after cold snare polypectomy in patients with antithrombotic therapy".Literature summary: this study aimed to investigate the real-world safety of cold snare polypectomy during antithrombotic therapy.Based on the collected data from consecutive patients undergoing cold snare polypectomy in a single hospital between 2013 and 2017.Indications for cold snare polypectomy were any = 10 mm polyp.The primary outcome was delayed bleeding.This was compared rates of delayed bleeding between patient with and without antithrombotic therapy and analyzed risk factors for delayed bleeding using binary logistic regression model with firth procedure.Delayed bleeding occurred in 11 patients out of 2, 152 patients.The rate of delayed bleeding was higher in patients on antithrombotic therapy.Patients on antithrombotic therapy were older more likely male patients and had cold snare polypectomy.Larger polyps¿ size (>5mm), use of clips and antithrombotic therapy were significant risk factors for delayed bleeding.However, there was no clear association between specific antithrombotic agents and delayed bleeding.Conclusion: delayed bleeding after cold snare polypectomy was rare even in patients with antithrombotic therapy, and no major delayed bleeding occurred.The following devices were used to perform the colonoscopy procedures: olympus colonoscopes model pcf-h290azl and pcf-hq290i.Fuji film¿s device model ec-l600zp and ec-l590zw.The snare used for csp was captivator 13mm boston scientific, and snare master 10mm manufactured by olympus (sd-400u-10).Based on the literature, there was no allegations of device malfunction; however, olympus will be filing four mdrs based on the four (4) out of 11 patients that reportedly experienced delayed bleeding after undergoing the csp and a clipping device was utilized to control the bleeding.Although, the literature did not specify which of the olympus devices were used on which patients, olympus decided to submit mdrs on the snare master 10mm, as this is the device that had close contact on the bleeding site.Cross-reference the following related complaints with patient identifier number: (b)(6): sd-400u-10.(b)(6): sd-400u-10.(b)(6): sd-400u-10.(b)(6): sd-400u-10.
 
Additional Manufacturer Narrative
(b)(6).No device was returned to olympus for investigation.Olympus contacted the author to obtain additional information regarding this report, and according to the author, there was no reported device malfunction and that they do not alleged the olympus device(s) to have caused or contributed to the reported event.This report is being submitted in an excess of caution and to specifically account to the delayed bleeding cases that required a clipping device to control the reported bleeding.This report will be supplemented when new and relevant information becomes available at a later.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL SNARE SD-400
Common Device Name
ELECTROSURGICAL SNARE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13961907
Report Number8010047-2022-05420
Device Sequence Number4176861
Product Code FDI
UDI-Device Identifier04953170396694
UDI-Public04953170396694
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172734
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSD-400U-10
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2022
Supplement Date Received by Manufacturer04/05/2022
Initial Report FDA Received Date03/31/2022
Supplement Report FDA Received Date04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FUJI FILM¿S DEVICE MODEL EC-L600ZP AND EC-L590ZW.; PCF-H290AZL SERIAL NUMBER UNKNOWN.; PCF-HQ290I SERIAL NUMBER UNKNOWN.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale